Skip to main content Accessibility help
×
Home
Hostname: page-component-5cfd469876-wb78c Total loading time: 0.28 Render date: 2021-06-23T16:14:02.372Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": true, "newCiteModal": false, "newCitedByModal": true, "newEcommerce": true }

RATIONAL LOCAL SYSTEMS AND CONNECTED FINITE LOOP SPACES

Published online by Cambridge University Press:  14 January 2021

DREW HEARD
Affiliation:
Department of Mathematical Sciences, Norwegian University of Science and Technology, Trondheim, Norway e-mail:drew.k.heard@ntnu.no
Corresponding
E-mail address:
Rights & Permissions[Opens in a new window]

Abstract

Greenlees has conjectured that the rational stable equivariant homotopy category of a compact Lie group always has an algebraic model. Based on this idea, we show that the category of rational local systems on a connected finite loop space always has a simple algebraic model. When the loop space arises from a connected compact Lie group, this recovers a special case of a result of Pol and Williamson about rational cofree G-spectra. More generally, we show that if K is a closed subgroup of a compact Lie group G such that the Weyl group WGK is connected, then a certain category of rational G-spectra “at K” has an algebraic model. For example, when K is the trivial group, this is just the category of rational cofree G-spectra, and this recovers the aforementioned result. Throughout, we pay careful attention to the role of torsion and complete categories.

Type
Research Article
Creative Commons
Creative Common License - CCCreative Common License - BY
This is an Open Access article, distributed under the terms of the Creative Commons Attribution licence (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted re-use, distribution, and reproduction in any medium, provided the original work is properly cited.
Copyright
© The Author(s), 2021. Published by Cambridge University Press on behalf of Glasgow Mathematical Journal Trust

References

Kasper, K. Andersen, S., Tilman, Bauer, Jesper Grodal, and Erik Kjaer Pedersen, A finite loop space not rationally equivalent to a compact Lie group, Invent. Math. 157 (2004), no. 1, 110. MR 2135183Google Scholar
David, Ayala, Aaron, Mazel-Gee, and Nick, Rozenblyum, Stratified noncommutative geometry, arXiv:1910.14602.Google Scholar
David, Barnes, Rational O(2)-equivariant spectra, Homology Homotopy Appl. 19 (2017), no. 1, 225252. MR 3633720Google Scholar
Tobias, Barthel, Natàlia, Castellana, Drew, Heard, and Gabriel, Valenzuela, Stratification and duality for homotopical groups, Adv. Math. 354 (2019), 106733, 61. MR 3989930Google Scholar
Tibor, Beke, Sheafifiable homotopy model categories, Math. Proc. Cambridge Philos. Soc. 129 (2000), no. 3, 447475. MR 1780498Google Scholar
Tobias, Barthel and Martin, Frankland, Completed power operations for Morava E-theory, Algebr. Geom. Topol. 15 (2015), no. 4, 20652131. MR 3402336Google Scholar
Scott, Balchin and Greenlees, J. P. C., Adelic models of tensor-triangulated categories, Advances in Mathematics 375 (2020).CrossRefGoogle Scholar
Tobias, Barthel, Drew, Heard, and Gabriel, Valenzuela, Local duality for structured ring spectra, J. Pure Appl. Algebra 222 (2018), no. 2, 433463. MR 3694463Google Scholar
Tobias, Barthel, Drew, Heard, and Gabriel, Valenzuela, Local duality in algebra and topology, Adv. Math. 335 (2018), 563663. MR 3836674CrossRefGoogle Scholar
Tobias, Barthel, Drew, Heard, and Gabriel, Valenzuela, Derived completion for comodules, Manuscripta Math. 161 (2020), no. 3-4, 409438. MR 4060488Google Scholar
Tilman, Bauer, Nitu, Kitchloo, Dietrich, Notbohm, and Erik Kjæ, r Pedersen, Finite loop spaces are manifolds, Acta Math. 192 (2004), no. 1, 531. MR 2079597Google Scholar
Tobias, Barthel, May, J. P., and Emily, Riehl, Six model structures for DG-modules over DGAs: model category theory in homological action, New York J. Math. 20 (2014), 10771159. MR 3291613Google Scholar
Brodmann, M. P. and Sharp, R. Y., Local cohomology, second ed., Cambridge Studies in Advanced Mathematics, vol. 136, Cambridge University Press, Cambridge, 2013, An algebraic introduction with geometric applications. MR 3014449Google Scholar
Dwyer, W. G. and Greenlees, J. P. C., Complete modules and torsion modules, Amer. J. Math. 124 (2002), no. 1, 199220. MR 1879003Google Scholar
Dwyer, W. G., Greenlees, J. P. C., and Iyengar, S., Duality in algebra and topology, Adv. Math. 200 (2006), no. 2, 357402. MR 2200850Google Scholar
Dwyer, W. G., Strong convergence of the Eilenberg-Moore spectral sequence, Topology 13 (1974), 255265. MR 394663CrossRefGoogle Scholar
Elmendorf, A. D., Kriz, I., Mandell, M. A., and May, J. P., Rings, modules, and algebras in stable homotopy theory, Mathematical Surveys and Monographs, vol. 47, American Mathematical Society, Providence, RI, 1997, With an appendix by M. Cole. MR 1417719Google Scholar
Greenlees, J. P. C. and May, J. P., Derived functors of I-adic completion and local homology, J. Algebra 149 (1992), no. 2, 438453. MR 1172439Google Scholar
Greenlees, J. P. C. and May, J. P., Generalized Tate cohomology, Mem. Amer. Math. Soc. 113 (1995), no. 543, viii+178. MR 1230773Google Scholar
Greenlees, J. P. C., Tate cohomology in axiomatic stable homotopy theory, Cohomological methods in homotopy theory (Bellaterra, 1998), Progr. Math., vol. 196, Birkhäuser, Basel, 2001, pp. 149176. MR 1851253CrossRefGoogle Scholar
Greenlees, J. P. C., Triangulated categories of rational equivariant cohomology theories, Oberwolfach Reports 8/2006 (2006), 480488.Google Scholar
Greenlees, J. P. C., The Balmer spectrum of rational equivariant cohomology theories, J. Pure Appl. Algebra 223 (2019), no. 7, 28452871. MR 3912951Google Scholar
Greenlees, J. P. C. and Shipley, B., An algebraic model for free rational G-spectra for connected compact Lie groups G, Math. Z. 269 (2011), no. 1-2, 373400. MR 2836075Google Scholar
Greenlees, J. P. C. and Shipley, B., The cellularization principle for Quillen adjunctions, Homology Homotopy Appl. 15 (2013), no. 2, 173184. MR 3138375Google Scholar
Greenlees, J. P. C. and Shipley, B., An algebraic model for free rational G-spectra, Bull. Lond. Math. Soc. 46 (2014), no. 1, 133142. MR 3161769Google Scholar
Greenlees, J. P. C. and Shipley, B., An algebraic model for rational torus-equivariant spectra, J. Topol. 11 (2018), no. 3, 666719. MR 3830880Google Scholar
Hill, M. A., Hopkins, M. J., and Ravenel, D. C., On the nonexistence of elements of Kervaire invariant one, Ann. of Math. (2) 184 (2016), no. 1, 1262. MR 3505179Google Scholar
Vladimir, Hinich, Dwyer-Kan localization revisited, Homology Homotopy Appl. 18 (2016), no. 1, 2748. MR 3460765Google Scholar
Kathryn, Hess, Magdalena, Kędziorek, Emily, Riehl, and Brooke, Shipley, A necessary and sufficient condition for induced model structures, J. Topol. 10 (2017), no. 2, 324369. MR 3653314Google Scholar
Michael, Hopkins and Jacob, Lurie, Ambidexterity in K(n)-local stable homotopy theory, Available at https://www.math.ias.edu/˜lurie/papers/Ambidexterity.pdf.Google Scholar
Mark, Hovey, Some spectral sequences in Morava E-theory, Available at https://hopf.math.purdue.edu/Hovey/morava-E-SS.pdf.Google Scholar
Mark, Hovey, Palmieri, John H., and Strickland, Neil P., Axiomatic stable homotopy theory, Mem. Amer. Math. Soc. 128 (1997), no. 610, x+114. MR 1388895Google Scholar
Mark, Hovey and Strickland, Neil P., Morava K-theories and localisation, Mem. Amer. Math. Soc. 139 (1999), no. 666, viii+100. MR 1601906Google Scholar
Magdalena, Kędziorek, An algebraic model for rational SO(3)-spectra, Algebr. Geom. Topol. 17 (2017), no. 5, 30953136. MR 3704254Google Scholar
Lewis, L. G., , J. P.Jr. May, , Steinberger, M., and McClure, J. E., Equivariant stable homotopy theory, Lecture Notes in Mathematics, vol. 1213, Springer-Verlag, Berlin, 1986, With contributions by J. E. McClure. MR 866482CrossRefGoogle Scholar
Wolfgang, Lück, Survey on classifying spaces for families of subgroups, Infinite groups: geometric, combinatorial and dynamical aspects, Progr. Math., vol. 248, Birkhäuser, Basel, 2005, pp. 269322. MR 2195456Google Scholar
Jacob, Lurie, Higher topos theory, Annals of Mathematics Studies, vol. 170, Princeton University Press, Princeton, NJ, 2009. MR 2522659CrossRefGoogle Scholar
Jacob, Lurie, Higher Algebra, 2017, Draft available from author’s website as https://www.math.ias.edu/˜lurie/papers/HA.pdf.Google Scholar
Jacob, Lurie, Spectral Algebraic Geometry, 2018, Draft available from author’s website as https://www.math.ias.edu/˜lurie/papers/SAG-rootfile.pdf.Google Scholar
Mandell, M. A. and May, J. P., Equivariant orthogonal spectra and S-modules, Mem. Amer. Math. Soc. 159 (2002), no. 755, x+108. MR 1922205Google Scholar
Akhil, Mathew, Niko, Naumann, and Justin, Noel, Nilpotence and descent in equivariant stable homotopy theory, Adv. Math. 305 (2017), 9941084. MR 3570153Google Scholar
Amnon, Neeman, Grothendieck duality made simple, K-theory in algebra, analysis and topology, Contemp. Math., vol. 749, Amer. Math. Soc., Providence, RI, 2020, pp. 279325. MR 4087643CrossRefGoogle Scholar
Thomas, Nikolaus and Peter, Scholze, On topological cyclic homology, Acta Math. 221 (2018), no. 2, 203409. MR 3904731Google Scholar
Leonid, Positselski, Dedualizing complexes and MGM duality, J. Pure Appl. Algebra 220 (2016), no. 12, 38663909. MR 3517561Google Scholar
Marco, Porta, Liran, Shaul, and Amnon, Yekutieli, On the homology of completion and torsion, Algebr. Represent. Theory 17 (2014), no. 1, 3167. MR 3160712Google Scholar
Luca, Pol and Jordan, Williamson, The left localization principle, completions, and cofree G-spectra, Journal of Pure and Applied Algebra 224 (2020), no. 11, 106408.Google Scholar
Quigley, J. D. and Jay, Shah, On the parametrized Tate construction and two theories of real p-cyclotomic spectra, arXiv:1909.03920.Google Scholar
Charles, Rezk, Analytic completion, Available at https://faculty.math.illinois.edu/˜rezk/analytic-paper.pdf.Google Scholar
Stefan, Schwede, Lecture notes on equivariant stable homotopy theory, Available at http://www.math.uni-bonn.de/people/schwede/equivariant.pdf.Google Scholar
Stefan, Schwede, Global homotopy theory, New Mathematical Monographs, vol. 34, Cambridge University Press, Cambridge, 2018. MR 3838307Google Scholar
Brooke, Shipley, Hℤ-algebra spectra are differential graded algebras, Amer. J. Math. 129 (2007), no. 2, 351379. MR 2306038Google Scholar
The Stacks project authors, The stacks project, https://stacks.math.columbia.edu, 2020.Google Scholar
You have Access
Open access

Send article to Kindle

To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

RATIONAL LOCAL SYSTEMS AND CONNECTED FINITE LOOP SPACES
Available formats
×

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

RATIONAL LOCAL SYSTEMS AND CONNECTED FINITE LOOP SPACES
Available formats
×

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

RATIONAL LOCAL SYSTEMS AND CONNECTED FINITE LOOP SPACES
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *